Profil isopérimétrique, métriques périodiques et formes d'équilibre des cristaux

Pierre Pansu

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 4, page 631-665
  • ISSN: 1292-8119

Abstract

top
An asymptotic expansion of the isoperimetric profile of a periodic Riemannian metric on n is given. This has an application to the equilibrium shapes of crystals.

How to cite

top

Pansu, Pierre. "Profil isopérimétrique, métriques périodiques et formes d'équilibre des cristaux." ESAIM: Control, Optimisation and Calculus of Variations 4 (2010): 631-665. <http://eudml.org/doc/197321>.

@article{Pansu2010,
abstract = { On donne un développement asymptotique du profil iso pé ri mé tri que de $\{\mathbb R\}^n$ muni d'une métrique riemannienne périodique, et des conséquences pour le problème de la forme d'équilibre des cristaux. },
author = {Pansu, Pierre},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Inégalité isopérimétrique; norme stable; homogénéisation; forme de Wulff.; crystallography; isoperimetric inequality; stable norm; Wulff shape},
language = {fre},
month = {3},
pages = {631-665},
publisher = {EDP Sciences},
title = {Profil isopérimétrique, métriques périodiques et formes d'équilibre des cristaux},
url = {http://eudml.org/doc/197321},
volume = {4},
year = {2010},
}

TY - JOUR
AU - Pansu, Pierre
TI - Profil isopérimétrique, métriques périodiques et formes d'équilibre des cristaux
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 4
SP - 631
EP - 665
AB - On donne un développement asymptotique du profil iso pé ri mé tri que de ${\mathbb R}^n$ muni d'une métrique riemannienne périodique, et des conséquences pour le problème de la forme d'équilibre des cristaux.
LA - fre
KW - Inégalité isopérimétrique; norme stable; homogénéisation; forme de Wulff.; crystallography; isoperimetric inequality; stable norm; Wulff shape
UR - http://eudml.org/doc/197321
ER -

References

top
  1. K. Alexander, J.T. Chayes et L. Chayes, The Wulff construction and asymptotics of the finite cluster distribution for 2 dimensional Bernoulli percolation. Comm. Math. Phys.131 (1990) 1-50.  Zbl0698.60098
  2. I. Babenko, Closed geodesics, asymptotic volume and characteristics of group growth. Izv. Akad. Nauk SSSR52 (1988) 675-711; Engl. Transl. Math. USSR Izv.33 (1989) 1-37.  Zbl0657.53024
  3. I. Babenko, Volume rigidity of 2-dimensional manifolds. Mat. Zametki48 (1990) 10-14; Engl. Transl. Math. Notes4 (1990) 629-632.  Zbl0711.53035
  4. W. Blaschke, Über affine Geometrie VII: Neue Extremeigenschaften von Ellipse und Ellipsoid. Ber. Verh. Sächs. Akad. Wiss. Leipzig, Math.-Phys. Kl.69 (1917) 306-318.  Zbl46.1112.06
  5. D.Yu. Burago et S. Ivanov, On asymptotic volume of tori. Geom. Funct. Anal. 5 (1995) 800-808.  Zbl0846.53043
  6. D.Yu. Burago et S. Ivanov, On asymptotic isoperimetric constant of tori (1998) preprint.  
  7. H. Brunn, Über Ovale und Eiflächen. Inaug. Diss. München (1887).  
  8. D.Yu. Burago, Periodic metrics. Representation theory and dynamical systems. Adv. Sov. Math.9 (1992) 205-210.  
  9. P. Curie, Sur la formation des cristaux et sur les constantes capillaires de leurs différentes faces. Bull. Soc. Minér. France5 (1885) 145-150.  
  10. R. Cerf, Large deviation for three dimensional supercritical percolation. Prépublication d'Orsay 98.71 (1998).  
  11. J. de Coninck, F. Dunlop et V. Rivasseau, On the microscopic validity of the Wulff construction and of the generalized Young equation. Comm. Math. Phys. 121 (1989) 401-419.  Zbl0659.60140
  12. R. Dobrushin, R. Kotecky et S. Shlosman, Wulff construction, a global shape from local interaction. Transl. Math. Monogr. 104. Providence, RI, Amer. Math. Soc. (1992).  Zbl0917.60103
  13. G. Faber, Beweis dass unter allen homogenen membranen von gleicher Flache und gleicher Spanne, die Kreisformige den tiefsten Grundton gibt. S. B. Math. Kl. Bayer. Akad. Wiss. (1923) 169-172.  Zbl49.0342.03
  14. H. Federer, Geometric measure theory. Springer Verlag, Berlin, Grundlehren Band153 (1969).  Zbl0176.00801
  15. H. Federer, Real flat chains, cochains and variational problems. Indiana Univ. Math. J. 24 (1974) 351-407.  Zbl0289.49044
  16. C.F. Gauss, Principia generalia theoriae figurae fluidorum in statu aequilibrii. C.F. Gauss Werke, Band 5, Teubner (1877) 29-77.  
  17. M. Gromov, Structures métriques pour les variétés riemanniennes, J. Lafontaine et P. Pansu, Eds., Textes Mathématiques, 1. Cedic/Fernand Nathan, Paris (1981).  
  18. P.M. Gruber et J.M. Wills, Handbook of convex geometry. Volume A. North-Holland, Amsterdam (1993).  Zbl0777.52002
  19. E. Krahn, Über eine von Rayleigh formulierte Minimaleigenschaft der Kreise. Math. Ann. 94 (1924) 97-100.  Zbl51.0356.05
  20. J. Lott, Remark about heat diffusion on periodic spaces. Preprint Univ. Michigan (1997).  Zbl0949.58027
  21. V. Mazya, Classes of domains and embedding theorems for function spaces. Dokl. Akad. Nauk USSR133 (1960) 527-530.  
  22. J. Mather, Action minimizing invariant measures for positive definite Lagrangian systems. Math. Z. 207 (1991) 169-207.  Zbl0696.58027
  23. R.A. Minlos et Ya.G. Sinai, The phenomenon of phase separation in some lattice models of a gas I. Mat. Sb.73 (1967) 375-448; Math. USSR Sb.2 (1967) 325-395; II. Tr. Mosk. Mat. Obshch. 19 (1968) 113-178; Trans. Mosc. Math. Soc.19 (1968) 121-196.  
  24. J. Moser, On the volume element on a manifold. Trans. Amer. Math. Soc.120 (1965) 286-294.  Zbl0141.19407
  25. V. Milman et G. Schechtman, Asymptotic theory of finite dimensional normed spaces. Springer, Berlin, Lecture Notes in Math. 1200 (1986).  Zbl0606.46013
  26. P. Pansu, Croisssance des boules et des géodésiques fermées dans les nilvariétés. Erg. Th. Dynam. Syst.3 (1983) 415-446.  Zbl0509.53040
  27. P. Pansu, Profil isopérimétrique des métriques périodiques. Prépublication d'Orsay No. 98-44 (1998).  
  28. Y. Reshetnyak, An extremal problem from the theory of convex curves. Uspekhi Mat. Nauk8 (1953) 125-126.  
  29. L.A. Santalo, Un invariante afin para los cuerpos convexos del espacio de n dimensiones. Portugal. Math. 8 (1949) 155-161.  
  30. U. Schnell, Periodic sphere packings and the Wulff-shape. Beiträge Algebra Geom. 40 (1999) 125-140.  Zbl0960.52013
  31. J. Sanchez-Hubert et E. Sanchez-Palencia, Introduction aux méthodes asymptotiques et à l'homogénéisation. Masson, Paris (1992).  
  32. J.E. Taylor, Unique structure of solutions to a class of nonelliptic variational problems. Stanford 1973. Differential Geom., Proc. Symp. Pure Math.27 Part 1 (1975) 419-427.  
  33. J.M. Wills, Lattice packings of spheres and the Wulff-shape. Mathematika43 (1996) 229-236.  Zbl0872.52009
  34. G. Wulff, Zur Frage der Geschwindigkeit des Wachtums und der Auflösung der Krystalflächen. Z. Krystall. Min.34 (1901) 449-530.  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.